Ask a doctor

I am African with dark skin. Should I not be using Retin A? Should I use it with a whitening agent?

I am African with dark skin and Retin A is making me darker by the day-so much so that I'm beginning to not look like myself anymore. Since there's no escaping the sun and I'd really hate to stop using it given that my skin is softer and smoother, should I use a whitening agent? Please advise and what whitening agent is better suited for African skin. Thank you.

Doctor Answers (1)

Dark skin care

+1
Dark skin is much more sensitive to any skin care treatment and is not forgiving. You should use the be under the care of a dermatologist or plastic surgeon to lessen the chance of complications. You can not treat yourself.


Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.